| Home | E-Submission | Sitemap | Editorial Office |  
top_img
Korean J Hepatol > Volume 15(3); 2009 > Article
The Korean Journal of Hepatology 2009;15(3): 370-374.
doi: https://doi.org/10.3350/kjhep.2009.15.3.370
A case of sudden-onset hearing Loss in a patient treated with peginterferon α-2b and ribavirin for chronic hepatitis C
Min Ki Shin , Tae Hyo Kim , Kang Ju , Chang Yoon Ha , Hyun Ju Min , Woon Tae Jung , Ok Jae Lee
Department of Internal Medicine and Institute of Health Science, Gyeongsang National University School of Medicine, Jinju, Korea
Abstract
Combination therapy of pegylated interferon α and ribavirin has been associated with various adverse effects, but sudden-onset hearing loss is uncommon. We report a 60-year-old male patient who developed sudden-onset hearing loss during combination therapy with pegylated interferon α and ribavirin for chronic hepatitis C. This patient had been diagnosed with chronic hepatitis C (genotype Ib) and early-stage liver cirrhosis 3 years previously, and had been treated with conventional interferon-α and ribavirin for 12 months. However, 6 months from the end of the treatment course the patient relapsed and received combination retreatment with pegylated interferon α-2b and ribavirin. He developed sudden-onset right-side hearing loss and tinnitus 42 weeks after the start of this retreatment. Pure-tone audiometry revealed a right-side hearing loss of 60~90dB. The patient consequently immediately discontinued the pegylated interferon therapy and was given prednisone 60 mg/day for 10 days, after which the hearing loss had almost completely recovered. (Korean J Hepatol 2009;15:370-374)
KeyWords: Chronic hepatitis C; Peginterferon alfa-2b; Hearing loss, Sudden; Adverse effects
Editorial Office
The Korean Association for the Study of the Liver
Room A1210, 53 Mapo-daero(MapoTrapalace, Dowha-dong), Mapo-gu, Seoul, 04158, Korea
TEL: +82-2-703-0051   FAX: +82-2-703-0071    E-mail: kasl@kams.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Association for the Study of the Liver. All rights reserved.         
COUNTER
TODAY : 834
TOTAL : 135533